Please use this identifier to cite or link to this item:
|Title:||Effect of CYP3A4 inducer dexamethasone on hepatotoxicity of lapatinib: Clinical and in vitro evidence||Authors:||Teo, Y.L.
Yong Chan, E.C.
|Issue Date:||Jun-2012||Citation:||Teo, Y.L., Saetaew, M., Chanthawong, S., Yap, Y.S., Yong Chan, E.C., Ho, H.K., Chan, A. (2012-06). Effect of CYP3A4 inducer dexamethasone on hepatotoxicity of lapatinib: Clinical and in vitro evidence. Breast Cancer Research and Treatment 133 (2) : 703-711. ScholarBank@NUS Repository. https://doi.org/10.1007/s10549-012-1995-7||Abstract:||Concomitant usage of lapatinib, a cytochrome P450 (CYP) 3A4 substrate and dexamethasone, a CYP3A4 inducer, is a pharmacokinetic drug-drug interaction. This combination may increase the formation of reactive lapatinib metabolites, which is potentially hepa-totoxic. This study aims to evaluate the clinical effect of dexamethasone on incidence of hepatotoxicity and to ascertain its in vitro role using a parallel cell culture model experimental setup. Clinical effects of dexametha-sone on lapatinib-induced hepatotoxicity were evaluated in a nested case-control study based on 120 patient data obtained from our records. For the in vitro experiment, metabolically competent transforming growth factor α mouse hepatocytes (TAMH) were treated with lapatinib and viabilities were compared in the presence or absence of dexamethasone. After adjusting for confounders, patients receiving the combination were 4.57 times (95% CI 1.23-16.88, p = 0.02) more likely to develop hepato-toxicity and 3.48 times (95% CI 1.24-9.80, p = 0.02) more likely to develop a clinically important change in alanine aminotransferase than compared to the other group. Treatment of TAMH cells with lapatinib and dexamethasone caused a further reduction in viability, as compared to treatment with lapatinib alone. At 5 μM lapatinib, the introduction of dexamethasone 20 μM produced a 59% decline in viability. This is the first study to document a clinically important interaction between lapatinib and dexamethasone, which associates with an increased occurrence of hepatotoxicity. The in vitro findings have provided substantiating evidence and insights on the role of dexamethasone in lapatinib-induced hepatotoxicity. © 2012 Springer Science+Business Media, LLC.||Source Title:||Breast Cancer Research and Treatment||URI:||http://scholarbank.nus.edu.sg/handle/10635/105870||ISSN:||01676806||DOI:||10.1007/s10549-012-1995-7|
|Appears in Collections:||Staff Publications|
Show full item record
Files in This Item:
There are no files associated with this item.
checked on May 21, 2020
WEB OF SCIENCETM
checked on May 21, 2020
checked on May 23, 2020
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.